stop taking prednisone

suzzy Community Member May 24, 2011
  • i called my doctor an he said that prednisone was for headaches to ?????????????? my head starts hurt at the base of the back of my head to the front inside of my eyes my head has been hurting fo a month now very very bad migraines an staurday i though my head was going to explode it was hurting so bad i want to stop taking prednisone  can i stop taking prednisone cold turkey

13 Comments
  • Brad
    Health Guide
    May. 24, 2011

    Suzzy,

    Please do NOT stop taking Prednisone cold turkey! We are not health care professionals here, but the short answer is Prednisone is EXTREMELY dangerous to just stop cold! Prednisone replaces the cortisone in your system that your body needs to keep functioning, if you just stop it, it can be deadly. You have to ever so slowly wean off of it. Please see...

    RHMLucky777

    Read More

    Suzzy,

    Please do NOT stop taking Prednisone cold turkey! We are not health care professionals here, but the short answer is Prednisone is EXTREMELY dangerous to just stop cold! Prednisone replaces the cortisone in your system that your body needs to keep functioning, if you just stop it, it can be deadly. You have to ever so slowly wean off of it. Please see your doctor about your migraines and ask them about how to taper the Pred if they think its a good idea. Hope you feel better soon!

     

    Brad

     

    Have you entered our Week 4 contest? Week Four contest is up http://www.healthcentral.com/rheumatoid-arthritis/c/80106/138738/weel/?ic=4027 . This time, the prize is a $200 gift certificate. Contest closes on May 31.

    • suzzy
      May. 24, 2011

      HI Brad thank you for your reply i just want these migraines to stop caint do this every do an try to function  all the info i have read doesnt say anything to help mirgraines an thats one of the side effects is bad headaches even though i have just started on treatments on ra im tried of doing the meds an feeling like im a animal just run through the...

      RHMLucky777

      Read More

      HI Brad thank you for your reply i just want these migraines to stop caint do this every do an try to function  all the info i have read doesnt say anything to help mirgraines an thats one of the side effects is bad headaches even though i have just started on treatments on ra im tried of doing the meds an feeling like im a animal just run through the head shoot an turned out 

  • Kirby
    Sep. 12, 2011

    Hi Suzzy, I have been having the same problem with the pain at the base of my neck. At first it bloomed into the headache you are describing. The head aches stopped and the pain at the base if my neck has increased to unbearable pain at times. I am not on Prednisone. I went to the doctor and he actually gave me a steroid shot and after a day the pain subsided....

    RHMLucky777

    Read More

    Hi Suzzy, I have been having the same problem with the pain at the base of my neck. At first it bloomed into the headache you are describing. The head aches stopped and the pain at the base if my neck has increased to unbearable pain at times. I am not on Prednisone. I went to the doctor and he actually gave me a steroid shot and after a day the pain subsided. I am not sure but I beleive there has to be somthing degenerating in my neck caussing the pain. I am on pain meds for a week until they run out and if the pain comes back they will do further test. Hang in there. This is always a guesing game that involves mutiple trips to the doctor.

     

    Kirby

  • V
    V
    Health Guide
    May. 24, 2011

    Please do not just stop your prednisone, Suzzy.  I'm not a doctor, but I have been told this many times by more than one doctor. If you feel the prednisone is causing your headaches, please talk with your rheumatologist about a tapering schedule.  Does your doctor think the prednisone is causing your headaches?

     

    V

    • V
      V
      Health Guide
      May. 24, 2011

      P.S.  Did your doc give you any pain meds for the headaches, Suzzy?

    • suzzy
      May. 25, 2011

      i still have my hydrocodones that i have been taking for the headaches but i dont like to take them because they make me sleepy so its hard to take them when im at work an i guess i have been moody so that probably doesnt help either have you had bad storms your way  monday it was very close for us we had 5 clouds in rotations here but nothing came down...

      RHMLucky777

      Read More

      i still have my hydrocodones that i have been taking for the headaches but i dont like to take them because they make me sleepy so its hard to take them when im at work an i guess i have been moody so that probably doesnt help either have you had bad storms your way  monday it was very close for us we had 5 clouds in rotations here but nothing came down how are you doing on your mtx i hope its working for you god bless  take care

    • V
      V
      Health Guide
      May. 25, 2011

      We had a lot of funnels in the air today all around us.  A few touched down, but just briefly. Sedalia did have one on the ground for a while, as well as Booneville, I heard.  I will have to watch the news tonight.  Our community collections for the people in Joplin are going well.  We have one truck on the way, and two others will follow...

      RHMLucky777

      Read More

      We had a lot of funnels in the air today all around us.  A few touched down, but just briefly. Sedalia did have one on the ground for a while, as well as Booneville, I heard.  I will have to watch the news tonight.  Our community collections for the people in Joplin are going well.  We have one truck on the way, and two others will follow soon with paper towels, diapers, blankets, water, etc.   I was thinking about you yesterday, hoping you didn't get hit by a tornado.

       

      The MTX is working okay, I guess.  No relief yet, but it doesn't bother me much, except make me tired the day after I take it. My stomach is in revolt from the Celebrex, though.  I didn't take any Celebrex today because I had a bunch of acid come up in my throat and out my nose, literally, this morning. Yuck!  You see your doc on Friday, right?

       

      V

    • suzzy
      May. 25, 2011

      yes i see my rheumy on friday hope he got good bed side manners Smile i got to do blood that morning before i see him

    • V
      V
      Health Guide
      May. 25, 2011

      Is this the first time you have seen him, Suzzy?  I thought he prescribed the MTX???  I hope he is nice, too.  We don't need to deal with grumpy, unkind doctors when we don't feel well.  If he is grumpy, tell him to "straighten up, and fly right!"  LOL

       

      V

    • suzzy
      May. 25, 2011

      its the same one i have started to see V yes he is the one that put me on mtx  i well have to do blood work every 3 weeks before i see him again hopefully whatever he puts me on this time well  work

    • V
      V
      Health Guide
      May. 25, 2011

      I'm keeping my fingers crossed for you, Suzzy.  Sometimes docs use Arava or that other DMARD that begins with an S.  I am having a Fibro moment, I'm afraid. Tomorrow is Thursday, so you don't have much longer to wait. Please let us know how you are doing.  You are on my "worry list" at the moment.

       

      Blessings,

      V

    • suzzy
      May. 26, 2011

      Hi V im sorry your not feeling well i hope your meds will kick in soon to give you relief i dont know about you but the weather is giving me a hay day an hoping soon it will clear out an bring sun shine in i hope you get to feeling better soon god bless you take care

    • V
      V
      Health Guide
      May. 29, 2011

      Thank you, Suzzy.  I will be fine. I just need to be patient. I am finally learning to listen to my body.  Saturday I didn't do a thing because I was so stiff and sore.  I rested, and that helped a lot, I guess.  I am much better today. Not ready to run a marathon or anything. LOL  But, much better.

       

      How are you doing?  Did...

      RHMLucky777

      Read More

      Thank you, Suzzy.  I will be fine. I just need to be patient. I am finally learning to listen to my body.  Saturday I didn't do a thing because I was so stiff and sore.  I rested, and that helped a lot, I guess.  I am much better today. Not ready to run a marathon or anything. LOL  But, much better.

       

      How are you doing?  Did your doc prescribe any new meds?

       

      Blessings,

      V